Group Health
RETURN

Some medicines may cause a decrease in your desire for sex or in your body's ability to make sex pleasurable (such as vaginal dryness or inability to have an erection). These medicines include:

  • Blood pressure (hypertensive) medicines.
    • Diuretics
    • Alpha-blockers, such as terazosin and doxazosin
    • Beta-blockers
    • Calcium channel blockers
  • Diabetic medicines.
  • Antidepressants.
  • Antihistamines.
  • Tranquilizers.
  • Appetite suppressants.
  • Chemotherapy for cancer.
  • Opioids.
  • Antiandrogens, such as cimetidine and spironolactone.
  • Antiestrogens.
    • Tamoxifen and raloxifene
    • Gonadotropin-releasing hormone analgesics, such as leuprolide and goserelin

If you are taking a prescription medicine and think it might be interfering with your sexual interest and activity, talk with your doctor. He or she may be able to change your dosage or substitute another medicine that does not have these side effects.

Take your medicines exactly as prescribed. Call your doctor if you think you are having a problem with your medicine.

  • Healthy Aging

By: Healthwise Staff Current as of: June 4, 2014
Medical Review: Anne C. Poinier, MD - Internal Medicine
Carla J. Herman, MD, MPH - Geriatric Medicine

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.
Click here to learn about Healthwise